Lake Michigan, 2006

Marine Hail in Lake Michigan, August 2, 2006

August 2, 2006 · NWS MKX · 1 event in 1 county or zone

1 marine hail, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 2, 1:46 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 2, 1:46 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT WED AUG 2 2006

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION THIS EVENING...THEN
ON QUIET AND SEASONAL WEATHER THROUGH SATURDAY.

MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84
HOURS. CDFNT WILL SAG THROUGH SOUTHERN WISCONSIN THIS
EVENING...INTO NORTHERN ILLINOIS TOWARD MIDNIGHT. WILL GENERALLY
FOLLOW WRF TIMING WHICH IS BETWEEN NGM AND GFS. EXPECT SCATTERED
THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY LATE AFTERNOON
AND IN EVENING HOURS. ISOLATED SEVERE IS POSSIBLE WITH WET
MICROBURSTS. PRECIPITABLE WATER AROUND 2 INCHES.

DRY RIDGE BUILDS INTO CWA BEHIND CDFNT LATE TONIGHT AND THURSDAY.
ALTHOUGH MODELS INDICATE ANOTHER SHORT WAVE ROTATING THROUGH CWA
THURSDAY WITH RR QUAD 90KT H300 JET...COLUMN IS VERY DRY. WILL
GO WITH ALL MODELS AND MOS GUIDANCE...AND KEEP THURSDAY DRY.

RIDGE LINGERS OVER WISCONSIN THROUGH SATURDAY. COLUMN REMAINS DRY
THROUGH THE PERIOD. SEASONAL TEMPERATURES ARE EXPECTED WITH
COMFORTABLE DEW POINTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 2:32 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-031000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
332 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING
WINDS. LARGE HAIL AND AN ISOLATED TORNADO IS POSSIBLE. THE VERY
MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD
PRODUCE FLOODING PROBLEMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN UNTIL 11 PM CDT THIS EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHERN WISCONSIN
THIS EVENING AND HAVE THE POTENTIAL TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

LMZ643>646-665-031000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
332 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS. LARGE HAIL AND AN ISOLATED WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

In the hours before

Special weather statement, Aug 2, 1:39 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
239 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 HAS BEEN ISSUED FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO MADISON...TO BEAVER DAM...TO WEST BEND...AS WELL AS
IN THE RIPON AREA.

THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH AND WILL AFFECT THE
CITIES OF FOND DU LAC...SHEYBOYGAN...AND PORT WASHINGTON BY 4 PM.
EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK
Special weather statement, Aug 2, 2:15 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
315 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF
OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO EAST OF MADISON...TO WATERTOWN...TO WEST
BEND...TO JUST SOUTH OF SHEBOYGAN. ANOTHER SHORT LINE OF SCATTERED
THUNDERSTORMS EXTENDS FROM SOUTH OF RIPON TO ELKHART LAKE. BOTH
LINES WERE NEARLY STATIONARY IN POSITION WHILE THE INDIVIDUAL
STORMS WERE MOVING NORTHEAST AT 40 MPH. BY 4 PM...THE CITIES OF
MONROE...TO FORT ATKINSON...TO OCONOMOWOC...TO MEQUON SHOULD BE
AFFECTED BY THESE STORMS.

EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.

RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF
WATER TO THE TOP OF CURBS IN URBAN AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK
Special weather statement, Aug 2, 3:23 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022210-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
423 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF
OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
NEW GLARUS...TO STOUGHTON...TO JEFFERSON...TO
OCONOMOWOC...TO PORT WASHINGTON. OTHER SCATTERED THUNDERSTORMS
WERE LOCATED IN FOND DU LAC COUNTY.

BOTH AREAS OF STORMS WERE MOVING VERY SLOWLY EAST WHILE INDIVIDUAL
CELLS WERE MOVING NORTHEAST AT 40 MPH. BY 5 PM...THE CITIES OF
FORT ATKINSON...TO WAUKESHA...TO THE NORTHERN PORTION OF THE CITY OF
MILWAUKEE.

EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.

RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF
WATER TO THE TOP OF CURBS IN URBAN AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK
Local storm report, Aug 2, 3:39 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 PM CDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             CEDARBURG               43.30N 87.99W
08/02/2006  E0.25 INCH       OZAUKEE            WI   LAW ENFORCEMENT

&&

BORGHOFF
Special weather statement, Aug 2, 3:59 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022300-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
459 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF
OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
WAUKESHA...TO GERMANTOWN...TO MEQUON IN SOUTHEAST WISCONSIN.

THIS LINE WAS MOVING VERY SLOWLY EAST WHILE INDIVIDUAL CELLS WERE
MOVING NORTHEAST AT 40 MPH. BY 530 PM GLENDALE...BROWN DEER AND THE
NORTHERN SECTION OF THE CITY OF MILWAUKEE WILL BE AFFECTED BY THESE
STORMS. BY 630 PM...THE LINE OF THUNDERSTORMS WILL MOVE OUT OVER LAKE
MICHIGAN.

EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND
GUSTS TO 40 MPH TO ACCOMPANY THESE STORMS.

RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF
WATER TO THE TOP OF CURBS IN URBAN AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK
Local storm report, Aug 2, 4:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             MEQUON                  43.24N 87.99W
08/02/2006  E0.25 INCH       OZAUKEE            WI   BROADCAST MEDIA

            COURTESY OF WISN TV 12.

&&

BORGHOFF

Event by event

1 marine hail. Local standard time, as filed.

Marine Hail, Pt Washington to North Pt Lt Wi

When
August 2, 4:20 PM CST
Where
Pt Washington to North Pt Lt Wi marine zone, 2 mi NNW of North Point Lthouse
Measured
0.88 in hail
Reported by
GENERAL PUBLIC

What these are

Marine Hail
Hail three-quarters of an inch or larger over water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Michigan in 2006Every state in 2006This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5532712.